Alert archive / California / Flash Flood Warnings in 2013

Flash Flood Warning 19, NWS Phoenix, AZ

August 24, 2013Imperial County, California

NWS Phoenix, AZ issued this flash flood warning at Aug 24, 2013, 4:50 PM PDT for Imperial County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2013, 4:50 PM PDT (23:50 UTC)
Expired
Aug 24, 2013, 7:45 PM PDT
In force
3 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Imperial County, CA

The radar

The Yuma radar (KYUX), 84 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 11.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Yuma Intl Airpor, AZ at 12:00Z on 2013-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 664 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Yuma Intl Airpor, AZ at 12:00Z on 2013-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
664 J/kg
Mixed-layer CIN
-291 J/kg
Mixed-layer LCL
1942 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

177 
WGUS55 KPSR 242350
FFWPSR
CAC025-250245-
/O.NEW.KPSR.FF.W.0019.130824T2350Z-130825T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
450 PM PDT SAT AUG 24 2013

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...

* UNTIL 745 PM PDT

* AT 448 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS WITH VERY HEAVY RAIN FROM EAST OF HOLTVILLE...TO
  NEAR AND NORTH OF GLAMIS. MOVEMENT WAS SLOWLY NORTH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIEST AND
  GLAMIS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR INDICATES THAT OVER 2 INCHES OF RAIN HAS FALLEN IN THE WARNING 
AREA SINCE 4 PM. THIS WILL BE SUFFICIENT TO PRODUCE RUNOFF AND FLASH 
FLOODING. HIGHWAYS 115 AND S-32...THE HIGHLINE CANAL...AND THE 
COACHELLA CANAL MAY BE AFFECTED.

CAMPERS...HIKERS...AND OFF ROAD VEHICLE RIDERS SEEK HIGHER GROUND
IMMEDIATELY. AVOID WASHES AND STREAMS. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATER OR WATER OF UNKNOWN DEPTH.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3328 11544 3318 11497 3294 11502 3280 11516
      3287 11554

$$

WOODALL
1 follow-up statement
504 
WGUS75 KPSR 250050
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
550 PM PDT SAT AUG 24 2013

CAC025-250059-
/O.CAN.KPSR.FF.W.0019.000000T0000Z-130825T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IMPERIAL CA-
550 PM PDT SAT AUG 24 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL IMPERIAL
COUNTY...

THE HEAVY RAIN WHICH PROMPTED THE WARNING HAS DECREASED AND MOVED 
INTO FAR EASTERN IMPERIAL COUNTY.

LAT...LON 3328 11544 3318 11497 3294 11502 3280 11516
      3287 11554

$$

WOODALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 4:40 PM PDT, 10 minutes earlier.

Area forecast discussion, Aug 24, 4:40 PM PDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
440 PM MST SAT AUG 24 2013

.UPDATE...AVIATION DISCUSSION.

&&

.SYNOPSIS...
A STORMY PERIOD IS ANTICIPATED THIS WEEKEND ACROSS THE REGION WITH
BELOW NORMAL TEMPERATURES. HEAVY RAIN AND LOCALIZED FLOODING MAY
OCCUR...ESPECIALLY ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST
ARIZONA. PRECIPITATION CHANCES DECREASE BY EARLY NEXT WEEK...AND
INCREASED MOISTURE WILL CONTINUE THROUGH THE REMAINDER OF THE
WEEK...ALONG WITH NEAR NORMAL TEMPERATURES.

&&

.DISCUSSION...
WET AND UNSETTLED WEATHER SCENARIO DEVELOPING THIS AFTERNOON PRETTY
MUCH AS EXPECTED...AS MOISTURE FROM TROPICAL SYSTEM IVO CONTINUES TO
SHED TO THE NORTH AND INTO ARIZONA AND SE CALIFORNIA. BEST
MLCAPE/SURFACE BASED CAPE VALUES ARE LOCATED ACROSS SERN CA AND SWRN
AZ. PWAT VALUES ARE UP...WITH PHOENIX REPORTING 1.6 INCHES ON THE
MORNING RAOB. SURFACE DEWPOINTS AT 2 PM RANGED FROM THE MID 5OS TO
MID 60S OVER THE CENTRAL AZ DESERTS...TO THE MID 60S TO LOW 70S OVER
PORTIONS OF IMPERIAL COUNTY. STRONG THUNDERSTORMS HAVE BEEN
DEVELOPING THIS AFTERNOON WEST OF THE LOWER CO RIVER VALLEY WHERE
INSTABILITY IS GREATEST...AND THEY HAVE PRODUCED VERY HEAVY
RAINFALL. RADAR INDICATED OVER 4 INCHES OF RAIN FELL WEST OF THE
SALTON SEA DURING THE EARLY AFTERNOON. STRONG CONVECTION CAN BE
EXPECTED FOR THE REST OF THE AFTERNOON AND INTO THE EVENING HOURS
OVER OUR WESTERN DESERTS.

MLCAPE VALUES ARE MUCH LOWER OVER SOUTH CENTRAL AZ...MOSTLY LESS
THAN 600 J/KG...SO LESS CONVECTION IS EXPECTED. HOWEVER THERE HAS
BEEN QUITE A BIT OF SUNSHINE SOUTH AND EAST OF PHOENIX THIS MORNING
AND EARLY AFTERNOON AND STORMS WILL LIKELY START TO GENERATE AND
MOVE NORTH INTO OUR AREA LATER THIS AFTERNOON AND INTO THE EVENING
HOURS. THUS...WE WILL STILL CALL FOR NEARLY 50 PERCENT CHANCE OF
THUNDERSTORMS TONIGHT OVER OUR EASTERN ZONES. OTHERWISE...FORECASTS
APPEAR ON TRACK AS MOISTURE FROM DECAYING IVO WILL SPREAD INTO THE
CWA LATER TONIGHT...WITH PWAT VALUES MAXING SUNDAY INTO SUNDAY
NIGHT...IN AREAS WEST OF MARICOPA COUNTY. POPS WILL REMAIN ELEVATED
THRU SUNDAY NIGHT...MOSTLY IN THE 60 TO 80 PERCENT BALLPARK. LESS
INSTABILITY EXPECTED SUNDAY/SUNDAY NIGHT SO STORMS WILL BE LESS
SEVERE BUT THE THREAT FOR HEAVY RAIN WILL BE INCREASED DUE TO PWAT
VALUES THAT WILL CLIMB WELL ABOVE 2 INCHES. FLASH FLOOD WATCH WILL
CONTINUE FOR ALL ZONES WEST OF ZONE 23 STARTING AT 11 PM TONIGHT AND
CONTINUING THRU 11 PM SUNDAY NIGHT. LITTLE CHANGE MADE BEYOND SUNDAY
NIGHT...AS MOST OF THE EFFORTS TODAY HAVE BEEN CHASING ONGOING
FLOODING AND SEVERE WEATHER EPISODES. FOLLOWING DISCUSSION IS A MORE
DETAILED ANALYSIS FROM THE MID SHIFT.

PREVIOUS DISCUSSION...A BATCH OF SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED OVER THE METRO AREA EARLY THIS MORNING. LATEST RUC
IDENTIFIES A PERTURBATION MOVING THROUGH THE SOUTH-CENTRAL ARIZONA
DESERTS WHICH MIGHT ACCOUNT FOR THIS. THERE WAS A GRAVITY WAVE THAT
MOVED THROUGH BUT THAT WAS AT LEAST A FEW HOURS AGO. THE RUC SHOWS
THE PERTURBATION SHIFTING NORTH AFTER 12Z AND THUS STORM ACTIVITY
OVER MARICOPA COUNTY SHOULD WIND DOWN SHORTLY AFTER
SUNRISE...ALREADY QUIET ELSEWHERE IN THE FORECAST AREA. LARGER SCALE
FLOW FEATURES OF NOTE INCLUDE THE EVER-PRESENT TROUGH CENTERED NEAR
THE WEST COAST...A LARGE ANTICYCLONE/RIDGE CENTERED OVER THE
PLAINS...AN INVERTED TROUGH CENTERED NEAR THE CHIHUAHUA/TEXAS
BORDER...AND TROPICAL STORM IVO CENTERED WEST OF CABO SAN LUCAS. THE
MODELS HAVE DIFFERING SOLUTIONS ON HOW THE FLOW FEATURES MENTIONED
ABOVE WILL UNFOLD...PARTICULARLY THE INVERTED TROUGH AND THE BROADER
CYCLONIC CIRCULATION ASSOCIATED WITH IVO. FOR INSTANCE...THE GFS
CONTINUES TO TRACK THE IVO ASSOCIATED CIRCULATION TO THE NORTH
FASTER THAN ECWMF AND ESPECIALLY NAM. BY THAT SAME TOKEN...THE WAVE
ALSO DISSIPATES FASTER. THIS HAS IMPLICATIONS FOR TIMING OF
POPS/PRECIP. THERE ARE ALSO DIFFERENCES ON THE UPPER LEVEL
DIVERGENCE GENERATED BY THE APPROACHING WAVE WHICH ALSO IMPACTS
MODEL PRECIP FORECASTS. THOUGH THE NAM IS SLOWER WITH THE IVO
CIRCULATION...IT BRINGS IN A SMALLER WAVE LATER TODAY WHICH MIGHT BE
REMNANTS OF THE INVERTED TROUGH AND/OR A CONVECTIVELY GENERATED
FEATURE FROM SOUTHERN SONORA. THE NAM THUS PRODUCES A BATCH OF
DYNAMICAL FORCING SOONER THAN THE GFS AND ECWMF. THEY ALL SHOW A
MAJOR INFLUX OF MOISTURE. INTERESTINGLY...THERE ARE SOME
SIMILARITIES IN THE SPATIAL DISTRIBUTION OF THE QPF...INCLUDING
LOCAL WRF AND NMM6KM. MAINLY...FROM TONIGHT THROUGH SUNDAY NIGHT
THERE IS A HIGH QPF SWATH OVER WESTERN MARICOPA COUNTY AND SOUTHWEST
ARIZONA. AND A LESSER SWATH OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL
ARIZONA. IN BETWEEN IS A LOWER QPF SWATH...INCLUDING THE PHOENIX
METRO AREA. HOWEVER...THERE IS A GREAT DEAL OF VARIABILITY FOR
SOUTHEAST CALIFORNIA. THE GFS HAS ITS HEAVIEST SWATH...FOR OUR
FORECAST AREA...OVER EASTERN RIVERSIDE AND IMPERIAL COUNTIES. MADE
NUMEROUS ADJUSTMENTS TO THE QPF AND POP GRIDS. MODIFIED THE FLASH
FLOOD WATCH TO START IT 6 HOURS EARLIER AND TO EXTEND IT EASTWARD
OVER WESTERN MARICOPA COUNTY. IT SHOULD BE NOTED THAT WE WILL NOT
HAVE A TROPICAL STORM THAT BODILY MOVES INTO THE DESERT SOUTHWEST.
RATHER...TROPICAL MOISTURE WILL BE PUSHED NORTHWARD INTO THE REGION
AND THERE WILL BE FLOW FEATURES AIDING THE PRECIPITATION PRODUCTION.
ALSO...WHILE THE WATCH DOES NOT START UNTIL 06Z...THERE WILL LIKELY
BE SOME POTENT THUNDERSTORMS DEVELOPING WITHIN OUR AREA PRIOR TO
THAT. THE GFS...NAM...AND SREF ALL HAVE CAPE VALUES WELL IN EXCESS
OF 1000 J/KG...MAINLY OVER SOUTHWEST ARIZONA AND SOUTHEAST
CALIFORNIA. PRIOR TO THE ARRIVAL OF BROADER SCALE LIFT...ANTICIPATE
STORMS BEING MORE SCATTERED IN NATURE AS OPPOSED TO WIDESPREAD RAIN.
WITH HIGH CAPE VALUES...THERE WILL BE SEVERE POTENTIAL LATE THIS
AFTERNOON AND EVENING. THEREAFTER...ANTICIPATE DECREASING CAPE BUT
MORE WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS. WITH THE CLOUDS
AND RAIN COOLED AIR AROUND...SUNDAY TEMPS WILL BE WELL BELOW NORMAL.

EXTENDED PERIOD...UPPER LEVEL SUPPORT WANES SLIGHTLY ON MONDAY AND
CONSEQUENTLY I THINK THERE SHOULD BE AN OVERALL DECREASE IN STORM
COVERAGE MONDAY/MONDAY NIGHT. THE FORECAST FOR TUESDAY THROUGH NEXT
FRIDAY WILL CONSIST OF HIGHER THAN NORMAL POPS AND LOWER THAN NORMAL
TEMPS GIVEN SUBSTANTIALLY HIGHER THAN NORMAL MOISTURE VALUES. THE
GFS AND EUROPEAN MODELS BOTH ADVERTISE A COUPLE OF EASTERLY WAVES
NEXT WEEK...ALTHOUGH EACH MODEL SUGGESTS A DIFFERENT DAY /WEDNESDAY
PER GFS...TUESDAY FOR ECMWF/. WITH SUCH HIGH PWATS IN
PLACE...TUESDAY AND/OR WEDNESDAY COULD BE VERY ACTIVE IF ONE OF
THESE TROUGHS ACTUALLY COME TO PASS AS ADVERTISED. THIS WILL ALSO
NEED TO BE LOOKED INTO FURTHER AS THE EVENT GETS CLOSER.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...
THROUGH 06Z SUN...LIGHT VRBL WINDS. SCT-BKN CLOUDS 10-15 THSD MSL.
11Z SUN THROUGH 23Z SUN...INCREASING CLDS BCMG 8-10 THSD BKN MSL...
WITH A CHANCE OF SHWRS AND TSTMS.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
SHOWERS AND THUNDERSTORM ARE EXPECTED TO IMPACT KIPL THIS
AFTERNOON...AND KBLH EARLY THIS EVENING ARE CONVECTIVE ACTIVITY
BREAKS OUT AS A VERY MOIST AIRMASS BECOMES ENTRENCHED ACROSS THE
REGION. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS
AND PERIODS OF HEAVY RAIN AS THEY PASS OVER THE TERMINALS. LIKELY
SHOWERS...AND PERHAPS A PERIOD OF STEADY RAIN IS LIKELY LATER
TONIGHT AND ON SUNDAY AS THE AIRMASS STABILIZES OUT...BUT STILL
REMAINS VERY MOIST...WITH BKN TO OVC MID-LEVEL CIGS WIDESPREAD OVER
THE REGION.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
DEEP SOUTHERLY FLOW IS EXPECTED TO BRING IN ABOVE-AVERAGE AMOUNTS OF
MOISTURE INTO THE REGION THROUGH THE FORECAST PERIOD...WITH ISOLATED
TO SCATTERED THUNDERSTORMS LIKELY EACH AFTERNOON AND EVENING.
MINIMUM HUMIDITY VALUES ARE EXPECTED TO FALL INTO THE 25 TO 35
PERCENT RANGE ACROSS THE LOWER DESERTS...AND INTO THE 35 TO 45
PERCENT RANGE ACROSS THE HIGHER ELEVATIONS EACH DAY...WITH VERY GOOD
TO EXCELLENT OVERNIGHT RECOVERIES. WINDS ARE EXPECTED TO REMAIN ON
THE LIGHT SIDE...EXCEPT NEAR THUNDERSTORMS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH SUNDAY
     EVENING AZZ020-021-022-025-026-027.

CA...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH SUNDAY
     EVENING CAZ030>033.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...CB
PREVIOUS DISCUSSION...AJ/DEWEY
AVIATION...VASQUEZ/PERCHA/LEINS
FIRE WEATHER...AJ
Hazardous weather outlook, Aug 24, 5:59 AM PDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
559 AM MST SAT AUG 24 2013

AZZ022-251300-
NORTHWEST MARICOPA COUNTY-
559 AM MST SAT AUG 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FROM 11 PM TONIGHT THROUGH 11 PM
SUNDAY NIGHT.

SHOWERS AND THUNDERSTORMS THIS MORNING WILL PRODUCE POCKETS OF HEAVY
RAIN WITH LOCALIZED FLOODING POSSIBLE BEFORE DISSIPATING BY MID MORNING. LATER
TODAY...THERE WILL BE A CHANCE FOR REDEVELOPMENT OF THUNDERSTORMS
WHICH WILL BE CAPABLE OF PRODUCING VERY STRONG WINDS AND FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FLASH FLOOD WATCH IS IN EFFECT FROM 11 PM SATURDAY NIGHT THROUGH 11
PM SUNDAY NIGHT.

PERIODS OF SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY
AND SUNDAY NIGHT. THE MAIN THREAT WILL BE FLASH FLOODING. A CORRIDOR
OF ELEVATED ATMOSPHERIC MOISTURE WILL REMAIN IN PLACE FOR MUCH OF THE
WORK WEEK LEADING TO ABOVE AVERAGE CHANCES OF SHOWERS AND
THUNDERSTORMS. THUS...GUSTY WINDS...LIGHTNING...AND FLOODING OF LOW
LYING AREAS AND NORMALLY DRY WASHES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD FOLLOW STANDARD REPORTING PROCEDURES.

AZZ020-021-025>027-CAZ030>033-251300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
559 AM MST SAT AUG 24 2013 /559 AM PDT SAT AUG 24 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FROM 11 PM TONIGHT THROUGH 11 PM
SUNDAY NIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY HAZARDS
INCLUDE VERY STRONG WINDS AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FLASH FLOOD WATCH IS IN EFFECT FROM 11 PM SATURDAY NIGHT THROUGH 11
PM SUNDAY NIGHT.

PERIODS OF SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY
AND SUNDAY NIGHT. THE MAIN THREAT WILL BE FLASH FLOODING. A CORRIDOR
OF ELEVATED ATMOSPHERIC MOISTURE WILL REMAIN IN PLACE FOR MUCH OF THE
WORK WEEK LEADING TO ABOVE AVERAGE CHANCES OF SHOWERS AND
THUNDERSTORMS. THUS...GUSTY WINDS...LIGHTNING...AND FLOODING OF LOW
LYING AREAS AND NORMALLY DRY WASHES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

AZZ023-024-028-251300-
GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
559 AM MST SAT AUG 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA AND
SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY HAZARDS
INCLUDE VERY STRONG WINDS AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS
THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK DUE TO ABUNDANT
ATMOSPHERIC MOISTURE. GUSTY WINDS...LIGHTNING...AND FLOODING OF LOW
LYING AREAS AND NORMALLY DRY WASHES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD FOLLOW STANDARD REPORTING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Aug 24, 2:56 PM PDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
256 PM MST SAT AUG 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     DUST STORM       SEELEY                  32.79N 115.68W
08/24/2013                   IMPERIAL           CA   TRAINED SPOTTER

            VISIBILITY AT ZERO

&&

EVENT NUMBER PSR1300135

MB
Special weather statement, Aug 24, 3:24 PM PDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
324 PM PDT SAT AUG 24 2013

CAZ032-033-242330-
RIVERSIDE CA-IMPERIAL CA-
324 PM PDT SAT AUG 24 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME NORTH CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  SOUTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL 430 PM PDT

AT 319 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES SOUTH OF DESERT CENTER.  THIS STORM WAS
NEARLY STATIONARY...WITH VERY SLOW DEVELOPMENT TO THE SOUTH
SOUTHEAST.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND ISOLATED AREAS
OF BLOWING DUST.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHERN RIVERSIDE COUNTY...

LAT...LON 3374 11537 3365 11511 3338 11523 3345 11548
TIME...MOT...LOC 2224Z 180DEG 0KT 3351 11536

NOLTE
Special weather statement, Aug 24, 3:35 PM PDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
335 PM MST SAT AUG 24 2013

AZZ025-CAZ031-033-242315-
YUMA AZ-IMPERIAL CA-
335 PM PDT SAT AUG 24 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  EXTREME WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA

UNTIL 415 PM PDT/415 PM MST/

AT 330 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF ALGODONES DUNES.  THIS
STORM WAS MOVING TO THE NORTH NORTHWEST AT AROUND 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. DO NOT COVER WATER
COVERED ROADWAYS...TURN AROUND...DONT DROWN.

LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN IMPERIAL COUNTY...
  RURAL CENTRAL IMPERIAL COUNTY...

LAT...LON 3296 11527 3308 11483 3272 11470 3269 11512
TIME...MOT...LOC 2234Z 180DEG 0KT 3289 11498

NOLTE
Local storm report, Aug 24, 3:50 PM PDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
350 PM MST SAT AUG 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     FLASH FLOOD      7 WNW WESTMORLAND       33.08N 115.73W
08/24/2013                   IMPERIAL           CA   911 CALL CENTER

            HIGHWAYS 78 AND 86 REPORTED IMPASSABLE BY CA HIGHWAY
            PATROL. VEHICLE STRANDED IN WATER NEAR INTERSECTION OF
            HWYS 78 AND 86.

&&

EVENT NUMBER PSR1300136

WOODALL
Local storm report, Aug 24, 4:26 PM PDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
426 PM MST SAT AUG 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FLASH FLOOD      SALTON CITY             33.26N 115.95W
08/24/2013                   IMPERIAL           CA   LAW ENFORCEMENT

            FLASH FLOODING IN SALTON CITY AND HIGHWAYS 78 AND 86 IN
            FAR WESTERN IMPERIAL CNTY. CARS STUCK IN FLOOD WATERS
            AND WASHES CONTINUE TO RUN HEAVY.

&&

EVENT NUMBER PSR1300137

PSR
Special weather statement, Aug 24, 4:37 PM PDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
437 PM PDT SAT AUG 24 2013

CAZ031>033-250030-
RIVERSIDE CA-IMPERIAL CA-
437 PM PDT SAT AUG 24 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL 530 PM PDT

AT 429 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES WEST OF PALO VERDE...MOVING NORTHEAST AT
15 MPH.

WIND GUSTS UP TO 50 TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   WILEYS WELL ROAD SOUTH OF INTERSTATE 10...
   NICHOLLS WARM SPRINGS AND BLYTHE AIRPORT...

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.

LAT...LON 3383 11484 3351 11459 3326 11514 3356 11534
TIME...MOT...LOC 2336Z 244DEG 12KT 3350 11500

NOLTE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 12:43 PM PDTSevere Thunderstorm WarningPSRImperial, Riverside62 min
Aug 24, 12:57 PM PDTSpecial Weather StatementPSRRiverside48 min
Aug 24, 1:07 PM PDTFlash Flood WarningPSRImperial, Riverside113 min
Aug 24, 1:27 PM PDTFlash Flood WarningPSRRiverside2 hr
Aug 24, 1:57 PM PDTSevere Thunderstorm WarningPSRImperial63 min
Aug 24, 2:06 PM PDTSevere Thunderstorm WarningPSRRiverside54 min
Aug 24, 2:52 PM PDTSevere Thunderstorm WarningPSRImperial53 min
Aug 24, 2:58 PM PDTFlash Flood WarningPSRImperial3 hr
Aug 24, 2:58 PM PDTFlash Flood WarningPSRImperial2 hr
Aug 24, 3:17 PM PDTFlash Flood WarningPSRRiverside3 hr
Aug 24, 3:35 PM PDTSpecial Weather StatementPSRImperial40 min
Aug 24, 3:54 PM PDTSevere Thunderstorm WarningPSRImperial66 min
Aug 24, 4:54 PM PDTSpecial Weather StatementPSRImperial51 min

Nearby

Flash Flood Warnings in California, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.